Tuesday, October 21, 2014

Thursday, November 04, 2010 pinesgirl60, Community Member, asks

Q: Can Lipitor Cause Low Platelet Count

I began taking Lipitor in 2007.  In 2006 my platelet count was 324. After starting Lipitor it dropped to 185 (still within normal range) but then after I switched to simvastatin the number dropped to around 100 and has remained in that range for two years....not awful, but disconcerting.  I want to know if it is possible that the statin is causing the low platelets.

Answer This
Answers (1)
Cort, Health Guide
11/ 5/10 4:59pm

I looked up causes of low blood platelets and while it did mention several medications it did not mention statins. I didn't see it in side effects for statins either. Be sure to check with your physician, though.

 

http://www.emedicinehealth.com/thrombocytopenia_low_platelet_count/page2_em.htm

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By pinesgirl60, Community Member— Last Modified: 08/04/11, First Published: 11/04/10